Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 49, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Apr 11, 2024, 10:28 AM EDT for Grady County, Thomas County, Georgia. It took effect at Apr 11, 2024, 4:36 PM EDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2024, 10:28 AM EDT (14:28 UTC)
- In effect from
- Apr 11, 2024, 4:36 PM EDT
- Expired
- Apr 15, 2024, 10:42 AM EDT
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grady County, GA, Thomas County, GA
The river
Written for the forecast point Ochlockonee River near Thomasville (US 84) (TMLG1). The gauge peaked at 18.55 ft at Apr 12, 2024, 11:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02327500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
909
WGUS42 KTAE 111428
FLWTAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tallahassee FL
1028 AM EDT Thu Apr 11 2024
...The National Weather Service in Tallahassee FL has issued a Flood
Warning for the following rivers in Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
GAC131-275-120300-
/O.NEW.KTAE.FL.W.0049.240411T2036Z-240415T1000Z/
/TMLG1.1.ER.240411T2036Z.240413T0000Z.240414T2200Z.NO/
1028 AM EDT Thu Apr 11 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...From this afternoon to Monday morning.
* IMPACTS...At 18.0 feet, Access to structures at the end of Lewis
Land in Grady County becomes restricted above this level. At
Dickey Ferry, water begins to approach homes near the river.
* ADDITIONAL DETAILS...
- At 9:45 AM EDT Thursday the stage was 11.6 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 19.1 feet tomorrow evening.
It will then fall below flood stage Sunday evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
19.3 feet on 03/07/1959.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
Godsey8 follow-up statements
021
WGUS82 KTAE 120131
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
931 PM EDT Thu Apr 11 2024
...The Flood Warning continues for the following rivers in Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
For the Ochlockonee River...including Thomasville (US 84), Concord
(CR 12), Havana (US 27), Bloxham (SR 20), Smith Creek (CR 366)...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued by Friday afternoon at 545 PM EDT.
&&
GAC131-275-122145-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-240415T0600Z/
/TMLG1.1.ER.240412T0254Z.240413T0600Z.240414T1800Z.NO/
931 PM EDT Thu Apr 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until early Monday morning.
* IMPACTS...At 18.0 feet, Access to structures at the end of Lewis
Land in Grady County becomes restricted above this level. At
Dickey Ferry, water begins to approach homes near the river.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Thursday the stage was 14.7 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 17.1 feet early Saturday
morning. It will then fall below flood stage early Sunday
afternoon.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
17.1 feet on 03/28/1971.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
IG3900
WGUS82 KTAE 121441
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1041 AM EDT Fri Apr 12 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Ochlockonee River near Thomasville (US 84) affecting Thomas and
Grady Counties.
For the Ochlockonee River...including Thomasville (US 84), Concord
(CR 12), Havana (US 27), Bloxham (SR 20), Smith Creek (CR 366)...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at 445 AM EDT.
&&
GAC131-275-130845-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-240415T0800Z/
/TMLG1.1.ER.240412T0445Z.240413T0600Z.240414T2000Z.NO/
1041 AM EDT Fri Apr 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until early Monday morning.
* IMPACTS...At 18.0 feet, Access to structures at the end of Lewis
Land in Grady County becomes restricted above this level. At
Dickey Ferry, water begins to approach homes near the river.
* ADDITIONAL DETAILS...
- At 9:45 AM EDT Friday the stage was 17.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM EDT Friday was 17.1 feet.
- Forecast...The river is expected to rise to a crest of 18.8
feet just after midnight tonight. It will then fall below
flood stage Sunday afternoon.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
18.8 feet on 05/03/1964.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$337
WGUS82 KTAE 130209
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1009 PM EDT Fri Apr 12 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
For the Ochlockonee River...including Thomasville (US 84)...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued by Saturday afternoon at 415 PM
EDT.
&&
GAC131-275-132015-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-240415T1800Z/
/TMLG1.1.ER.240412T0445Z.240413T0600Z.240415T0600Z.NO/
1009 PM EDT Fri Apr 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until early Monday afternoon.
* IMPACTS...At 18.0 feet, Access to structures at the end of Lewis
Land in Grady County becomes restricted above this level. At
Dickey Ferry, water begins to approach homes near the river.
* ADDITIONAL DETAILS...
- At 9:45 PM EDT Friday the stage was 18.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 PM EDT Friday was 18.5 feet.
- Forecast...The river is expected to rise to a crest of 18.9
feet just after midnight tonight. It will then fall below
flood stage early Monday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
18.8 feet on 05/03/1964.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
DVD623
WGUS82 KTAE 131538
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1138 AM EDT Sat Apr 13 2024
...The Flood Warning continues for the following rivers in Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
For the Ochlockonee River...including Thomasville (US 84)...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at midnight EDT.
&&
GAC131-275-140400-
/O.CON.KTAE.FL.W.0049.000000T0000Z-240415T1800Z/
/TMLG1.1.ER.240412T0445Z.240413T0245Z.240415T0600Z.NO/
1138 AM EDT Sat Apr 13 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until early Monday afternoon.
* IMPACTS...At 18.0 feet, Access to structures at the end of Lewis
Land in Grady County becomes restricted above this level. At
Dickey Ferry, water begins to approach homes near the river.
* ADDITIONAL DETAILS...
- At 10:45 AM EDT Saturday the stage was 18.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:45 AM EDT Saturday was 18.6 feet.
- Forecast...The river is expected to fall below flood stage
early Monday morning and continue falling to 11.4 feet
Thursday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
18.0 feet on 04/04/1960.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$207
WGUS82 KTAE 140139
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
939 PM EDT Sat Apr 13 2024
...The Flood Warning continues for the following rivers in Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
For the Ochlockonee River...including Thomasville (US 84)...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued by Sunday afternoon at 345 PM EDT.
&&
GAC131-275-141945-
/O.CON.KTAE.FL.W.0049.000000T0000Z-240415T1800Z/
/TMLG1.1.ER.240412T0445Z.240413T0245Z.240415T0600Z.NO/
939 PM EDT Sat Apr 13 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until early Monday afternoon.
* IMPACTS...At 18.0 feet, Access to structures at the end of Lewis
Land in Grady County becomes restricted above this level. At
Dickey Ferry, water begins to approach homes near the river.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Saturday the stage was 17.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EDT Saturday was 18.6 feet.
- Forecast...The river is expected to fall below flood stage
early Monday morning and continue falling to 11.0 feet
Thursday evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
17.1 feet on 03/28/1971.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
DVD049
WGUS82 KTAE 141417
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1017 AM EDT Sun Apr 14 2024
...The Flood Warning continues for the following rivers in Georgia...
Ochlockonee River near Thomasville (US 84) affecting Thomas and
Grady Counties.
For the Ochlockonee River...including Thomasville (US 84)...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued by late tonight at midnight EDT.
&&
GAC131-275-150400-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-240415T1630Z/
/TMLG1.1.ER.240412T0445Z.240413T0245Z.240415T0430Z.NO/
1017 AM EDT Sun Apr 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 15.0 feet, Multiple access roads to boat ramps
throughout the basin are flooded. Widespread flooding of wooded
bottomland and adjacent farmland occurs.
* ADDITIONAL DETAILS...
- At 9:45 AM EDT Sunday the stage was 16.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM EDT Sunday was 18.0 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 10.7 feet
Friday morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
16.3 feet on 03/19/2014.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
73-YOUNG686
WGUS82 KTAE 150123
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
923 PM EDT Sun Apr 14 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
For the Ochlockonee River...including Thomasville (US 84)...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued by Monday afternoon at 330 PM EDT.
&&
GAC131-275-151930-
/O.EXT.KTAE.FL.W.0049.000000T0000Z-240415T2100Z/
/TMLG1.1.ER.240412T0445Z.240413T0245Z.240415T0900Z.NO/
923 PM EDT Sun Apr 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ochlockonee River near Thomasville (US 84).
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 15.0 feet, Multiple access roads to boat ramps
throughout the basin are flooded. Widespread flooding of wooded
bottomland and adjacent farmland occurs.
* ADDITIONAL DETAILS...
- At 8:45 PM EDT Sunday the stage was 15.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:45 PM EDT Sunday was 17.1 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to 10.4 feet Friday
evening.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.6 feet on 04/14/1953.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
DVD721
WGUS82 KTAE 151442
FLSTAE
Flood Statement
National Weather Service Tallahassee FL
1042 AM EDT Mon Apr 15 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ochlockonee River near Thomasville (US 84) affecting Grady and
Thomas Counties.
GAC131-275-151545-
/O.CAN.KTAE.FL.W.0049.000000T0000Z-240415T1442Z/
/TMLG1.1.ER.240412T0445Z.240413T0245Z.000000T0000Z.NO/
1042 AM EDT Mon Apr 15 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Ochlockonee River near Thomasville (US 84).
* ADDITIONAL DETAILS...
- At 9:45 AM EDT Monday the stage was 14.8 feet.
- Forecast...The river is expected to fall to 10.1 feet
Saturday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3104 8388 3092 8394 3068 8422 3069 8432
3091 8406 3104 8396
$$
73-YOUNGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 11, 10:04 AM EDT, 24 minutes earlier.
Area forecast discussion, Apr 11, 10:04 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1004 AM EDT Thu Apr 11 2024
...New UPDATE, AVIATION...
.UPDATE...
Issued at 943 AM EDT Thu Apr 11 2024
Line of storms is finally exiting the southeastern Big Bend this
morning, which will end the severe threat for the region. However,
the impacts of the heavy rain will continue to be felt across
much of the area for the next several hours as flooding of roads
and low-lying areas continues. This short-term flooding will
gradually subside into the early afternoon, with a transition to
larger streams and rivers over the next several days. Rainfall
totals varied widely across the area with maximum amounts
reaching 10-12 inches from the central Big Bend of Florida into
South Central Georgia.
Forecast has been updated to reflect precipitation trends.
Otherwise, winds are still expected to pick up this afternoon
behind the front, with the Wind Advisory still in place.
&&
.NEAR TERM...
(Today and tonight)
Issued at 448 AM EDT Thu Apr 11 2024
The greatest concern for additional flooding through sunrise will
be on a corridor along and a little south of a Tallahassee to
Valdosta line. We did a special 06z balloon sounding overnight,
which observed a seasonally extreme Precipitable Water (PW) value
around 2.2 inches. Given such strong southerly flow into a near
stationary boundary that is draped from about Port Saint Joe to
Tallahassee to Valdosta, the heavy flooding rain threat will
continue for a few more hours.
A negatively tilted shortwave is now moving northeast across the
Central Gulf Coast, and this should finally give this slow- moving
corridor of intense rainfall a much-needed nudge to the east.
This will start to lessen the threat of new flooding after
sunrise, but there will be lots of water on the ground to contend
with. See Hydrology section below.
Besides flooding rainfall, the remaining severe threat will mainly
be in the form of damaging wind gusts. SPC mesoanalysis shows that
surface-based instability over the southeast Big Bend region is
very weak, only 100-200 J/kg. Even with a very strong and
favorable shear profile, it will be hard to generate much in the
way of severe weather for the next few hours.
A deep surface low will move from the Mid-South region across
Kentucky today. To its south, strong westerly flow will develop
today. Much of our forecast area will see sustained winds near 25
mph at times this afternoon, with the occasional gust to 40 mph.
Have therefore extended and expanded the Wind Advisory to include
the whole service area until about sunset this evening.
A few light showers may skirt across our Alabama and Georgia
counties this afternoon, driven in part by speed convergence and
perhaps some colder air aloft in the base of the upper trough.
The air mass will dry out more considerably late this afternoon
and this evening. Skies will clear out, and a cool night in the
50s is forecast.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 448 AM EDT Thu Apr 11 2024
A surface high pressure center over eastern Texas tonight will
move east to the Florida Panhandle on Saturday night. Winds will
still be gusty on Friday but will diminish more on Saturday as
high pressure approaches.
With the incoming air mass coming from the west, it will be drier
but will not be particularly cool. Daytime high on Friday and
Saturday will be near normal, though the dry air mass will bring
cool nighttime temperatures which will drop into the 40s and 50s
by sunrise on Saturday and Sunday mornings.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 448 AM EDT Thu Apr 11 2024
Surface high pressure will move east of Florida on Sunday,
arriving out near Bermuda on Monday. A surface ridge axis will
extend back westward into northeast Florida. Our low-level flow
will become weakly southeasterly and southerly, allowing the air
mass to start to warming and moistening trend on Sunday. The
warming trend will be aided by a strong 500 mb high over the
southwest Gulf, which will extend a building ridge toward the
northeast Gulf on Tuesday and Wednesday.
Under the influence of high pressure at the surface and aloft, the
forecast will remain rain-free.
&&
.AVIATION...
(12Z TAFS)
Issued at 943 AM EDT Thu Apr 11 2024
Condition are improving at all terminals this morning as the rain
exits to the east, with VFR conditions moving in from west to
east. Winds will be elevated through the remainder of the day
however, with gusts over 20kt.
&&
.MARINE...
Issued at 448 AM EDT Thu Apr 11 2024
Strong low pressure will move by north of the waters today,
leading to a shift to strong and near-gale westerlies. Winds will
start a slow decreasing trend tonight. Surface high pressure will
approach from the west on Saturday, then pass across the waters on
Saturday night. High pressure will move east of Florida on Sunday,
though a ridge axis will extend back toward northeast Florida.
This will bring a turn to gentle and moderate southeast breezes on
Sunday and Monday.
&&
.FIRE WEATHER...
Issued at 448 AM EDT Thu Apr 11 2024
Many of our districts picked up extremely heavy rainfall last
night and early this morning. The heavy rain band will exit east
of the Suwannee River around mid-day, leaving a few passing light
showers over Alabama and Georgia districts this afternoon. West
winds will become quite gusty this afternoon, leading to high
dispersion. By Friday, a drier air mass will be more fully in
place. The continuation of gusty winds will bring one more day of
high dispersion. Surface high pressure will approach the region
and Saturday and pass overhead on Saturday night. Dry air will
continue, but winds will settle down.
&&
.HYDROLOGY...
Issued at 448 AM EDT Thu Apr 11 2024
An impressive heavy rainfall and flash flooding event unfolded
overnight and is still underway. The heaviest new rainfall through
mid-morning will be from near Crawfordville to Madison to Lake
Park. Many locations across the region have picked up 4 to 6 inches
of rain, with heavier stripes of rain in the 7-9 inch range. One
of those heavier stripes impacted Tallahassee overnight,
prompting a rare Flash Flood Emergency.
The slow-moving band of heavy rain will start moving more quickly
off to the east around 7-9 am, so the threat of new flooding rain
will start to diminish after that.
Nonetheless, we are now left with a lot of water on the ground to
fill up our rivers and creeks. The first river Flood Warnings went
out on Wednesday evening for the Shoal River, Pea River,
Choctawhatchee River in Alabama, and the Apalachicola. We are
certainly going to add to this list today as we more fully assess
which river basins got the most rain. Based on where rain fell
overnight, we will need to look most closely at Spring Creek,
Chipola River, the Ochlockonee, Sopchoppy, Aucilla, the Florida
reach of the Choctawhatchee, and the Withlacoochee. Of course,
small creeks and streams will run outside their banks through this
morning.
Thankfully, no hydrologically significant rain is expected beyond
this morning through the next 7 days, but we will have plenty of
water to watch route downstream in that time.
Saltwater... We are now in the high tide cycle of concern along
the upper end of Apalachee Bay. So far, Spring Creek Boat Ramp in
Wakulla County is observing minor coastal flooding, and others are
rising through action stage. Based on current trends, it is
unlikely that we will see any tide gages hit criteria for moderate
coastal flooding, but we will leave the Coastal Flood Warning in
place until after this high tide cycle has passed. This afternoon,
coastal flooding concern will shift over along the Taylor/Dixie
coast, as strong west winds kick in and provide the stronger
onshore push over there. The afternoon high tide cycle will peak
over the northern Nature Coast around 3-4 pm EDT.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 54 76 49 / 10 10 0 0
Panama City 74 57 74 53 / 0 0 0 0
Dothan 75 51 73 48 / 10 0 0 0
Albany 78 52 72 48 / 20 10 0 0
Valdosta 81 54 75 49 / 80 10 0 0
Cross City 77 54 75 48 / 90 0 0 0
Apalachicola 73 58 72 54 / 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>019-026>029-034-108-112-114-115-118-127-128-134.
Flood Watch until 2 PM EDT this afternoon for FLZ019-028-128.
High Rip Current Risk through late Friday night for FLZ108-112-
114-115.
High Surf Advisory until 11 PM CDT this evening for FLZ108.
High Surf Advisory until 6 AM EDT /5 AM CDT/ Friday for FLZ112-
114.
Coastal Flood Advisory until 8 PM EDT this evening for FLZ115.
High Surf Advisory until 4 PM EDT this afternoon for FLZ115.
Coastal Flood Warning until 8 PM EDT this evening for FLZ118-127-
128-134.
GA...Wind Advisory until 8 PM EDT this evening for GAZ120>131-142>148-
155>161.
Flood Watch until 2 PM EDT this afternoon for GAZ159-160.
AL...Wind Advisory until 7 PM CDT this evening for ALZ065>069.
GM...Gale Warning until 3 PM EDT this afternoon for GMZ730-765.
Gale Warning until 5 PM CDT this afternoon for GMZ750-770.
Gale Warning until 11 AM EDT /10 AM CDT/ this morning for GMZ752-
755-772-775.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Camp
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Apr 11, 10:01 AM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1001 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 AM Flash Flood 2 WNW Tallahassee Comm 30.46N 84.37W
04/11/2024 Leon FL Law Enforcement
Water rescues ongoing in the mobile home
neighborhoods of Emily Loop and Southern
Bell Loop in Tallahassee. Homes flooded with
standing water in the neighborhoods.
&&
JCWLocal storm report, Apr 11, 10:03 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1003 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM Flash Flood 2 NNW Bloxham 30.42N 84.65W
04/11/2024 Gadsden FL Emergency Mngr
FHP advises that all lanes of SR-267 are
closed south of Stoney Edwards Road in
Quincy due to flooding in the area.
&&
JCWLocal storm report, Apr 11, 10:21 AM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1021 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM Flash Flood Innovation Park 30.42N 84.32W
04/11/2024 Leon FL Other Federal
City of Tallahassee twitter/x account posted
a picture of a road closing on Pottsdamer st
off Paul Dirac Dr where the road is covered
by water.
&&
JCWLocal storm report, Apr 11, 10:23 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1023 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM Flash Flood 1 NE Tallahassee Memori 30.47N 84.24W
04/11/2024 Leon FL Other Federal
City of Tallahassee Twitter/x account posted
pictures of water covering the road in
multiple spots across Doomar Dr.
&&
JCWLocal storm report, Apr 11, 10:24 AM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1024 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM Flash Flood Lake Ella 30.46N 84.28W
04/11/2024 Leon FL Other Federal
City of Tallahassee Twitter/x account posted
a picture where portions of lake ella drive
is covered entirely by relatively deep
water.
&&
JCWLocal storm report, Apr 11, 10:27 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1027 AM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 AM Tstm Wnd Dmg 1 ENE Indian Head Acres 30.43N 84.25W
04/11/2024 Leon FL Other Federal
City of Tallahassee twitter/x account posted
an image showing multiple trees snapped near
Blair Stone and Old Saint Augustine. Time
estimated via radar.
&&
JCWThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:12 PM EDT | Flash Flood Warning | TAE | Baker, Calhoun, Colquitt, Dougherty, Early, Lee and 4 more | 6 hr |
| Apr 10, 9:46 PM EDT | Flash Flood Warning | TAE | Decatur, Grady, Seminole, Thomas | 8 hr |
| Apr 11, 1:45 AM EDT | Flash Flood Warning | TAE | Brooks, Lowndes | 8 hr |
| Apr 11, 2:18 AM EDT | Flash Flood Warning | TAE | Berrien, Colquitt, Cook, Irwin, Lanier, Tift and 1 more | 7 hr |
| Apr 11, 6:03 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes, Thomas | 42 min |
| Apr 11, 9:33 AM EDT | Areal Flood Warning | TAE | Brooks, Lowndes | 3 hr |
| Apr 11, 10:04 AM EDT | River Flood Warning | TAE | Brooks, Lowndes | 6 days |
| Apr 11, 10:08 AM EDT | River Flood Warning | TAE | Brooks, Lowndes | 8 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.